Alert archive / Michigan / Special Weather Statements in 2015
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 15, 2015, 7:21 PM EDT for Branch County, Hillsdale County, Saint Joseph County, Michigan. It was in force for 84 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 15, 2015, 7:21 PM EDT (23:21 UTC)
- Expired
- Oct 15, 2015, 8:45 PM EDT
- In force
- 84 min
- Issued by
- NWS Northern Indiana
Counties Branch County, MI, Hillsdale County, MI, Saint Joseph County, MI
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 15, 7:35 PM EDT | NON-TSTM WND GST 43 | 3 Wsw Coldwater, MI | AWOS STATION COLDWATER /OEB/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1580 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512
WWUS83 KIWX 152321
SPSIWX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT THU OCT 15 2015
INZ006-007-MIZ079>081-OHZ001-160045-
STEUBEN-LAGRANGE-HILLSDALE-BRANCH-ST. JOSEPH-WILLIAMS-
721 PM EDT THU OCT 15 2015
...A LINE OF SHOWERS WITH AN ISOLATED THUNDERSTORM WILL AFFECT
NORTHERN STEUBEN... NORTHERN LAGRANGE...BRANCH...ST.
JOSEPH...HILLSDALE AND NORTHERN WILLIAMS COUNTIES...
AT 717 PM EDT...A LINE OF SHOWERS AND A FEW ISOLATED THUNDERSTORMS
WERE ALONG A LINE EXTENDING FROM 7 MILES WEST OF UNION CITY
MICHIGAN TO NEAR WHITE PIGEON MICHIGAN...AND MOVING EAST AT 50 MPH.
BRIEF DOWNPOURS AND GUSTY WINDS CAN BE EXPECTED. A FEW WIND GUSTS UP
TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS AND ISOLATED STORMS.
LOCATIONS IMPACTED INCLUDE...
STURGIS...COLDWATER...ANGOLA...HILLSDALE...THREE RIVERS...BRONSON...
HUDSON...JONESVILLE...FREMONT...CONSTANTINE...WEST UNITY...QUINCY...
UNION CITY...WHITE PIGEON...CENTREVILLE...PIONEER...LITCHFIELD...
COLON...READING AND HOLIDAY CITY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 350 AND 357.
INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 21.
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 109 AND 156.
INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 1 AND 21.
&&
LAT...LON 4177 8436 4170 8437 4170 8440 4159 8440
4171 8566 4176 8566 4176 8577 4207 8569
4207 8436
TIME...MOT...LOC 2317Z 280DEG 46KT 4208 8528 4177 8563
$$
SLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:57 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Oct 15, 3:57 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT THU OCT 15 2015
.SYNOPSIS...
ISSUED AT 350 PM EDT THU OCT 15 2015
A COLD FRONT WILL TRACK ACROSS THE AREA THIS EVENING WHICH WILL
BRING AN END TO THE LIGHT RAIN SHOWERS ACROSS SOUTHERN LOWER
MICHIGAN. COOLER AIR WILL FILTER IN BEHIND THIS FRONT FOR
FRIDAY...WITH AN INCREASING CHANCE OF LAKE EFFECT RAIN SHOWERS.
LOW TEMPERATURES TONIGHT WILL RANGE FROM THE UPPER 30S TO MIDDLE
40S. HIGH TEMPERATURES ON FRIDAY WILL REACH BACK INTO THE LOWER TO
MIDDLE 50S. FROST AND FREEZE CONDITIONS ARE POSSIBLE AWAY FROM
LAKE EFFECT CLOUDINESS FRIDAY NIGHT...WITH A MORE WIDESPREAD FROST
OR FREEZE LIKELY SATURDAY NIGHT INTO EARLY SUNDAY MORNING.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 350 PM EDT THU OCT 15 2015
OVERALL QUIET CONDITIONS EXPECTED THROUGH TONIGHT AND FRIDAY...WITH
MAIN ITEMS OF INTEREST CENTERING ON LAKE EFFECT CLOUDS/RAIN SHOWERS
AND TEMPS.
THE COMBINATION OF A CHANNELED VORTICITY MAX AND INCREASE LOW LEVEL
FGEN FORCING HAS BEEN SUFFICIENT FOR SOME LIGHT RAIN THIS
AFTERNOON...MAINLY ACROSS EXTREME NORTHERN INDIANA AND SOUTHERN
LOWER MICHIGAN. LOW LEVEL DEW POINT DEPRESSIONS REMAIN RATHER
SUBSTANTIAL...AND ADDITIONAL PRECIP AMOUNTS SHOULD BE LIMITED TO
ONLY A FEW HUNDREDTHS OF AN INCH ACROSS THE FAR NORTH/NORTHEAST
THROUGH EARLY EVENING. THE ABOVE FORCING MECHANISMS WILL QUICKLY
SHIFT EAST OF THE AREA TOWARD THE 22Z-00Z TIMEFRAME BRINGING AN END
TO THE PRECIPITATION ALONG WITH CLEAR SKIES. LOW LEVEL COLD ADVECTION
TO CONTINUE OVERNIGHT...BUT WILL BECOME MORE SIGNIFICANT DURING THE
DAY FRIDAY AS A SECONDARY MID LEVEL/SFC TROUGH DROP ACROSS THE
WESTERN GREAT LAKES. DID INCREASE POPS FOR LAKE EFFECT RAIN SHOWERS
INTO THE HIGH CHANCE CATEGORY FOR FRIDAY...AND WILL HOLD OFF ON
LIKELY POPS AT THIS TIME WITH STILL SOME UNCERTAINTY AS TO WHERE
SHARPER THERMALLY INDUCED CONVERGENT AXIS WILL SET UP. EXPECTING A
GOOD DEAL OF STRATOCU FOR FRIDAY...EVEN AWAY FROM LAKE EFFECT
CLOUDINESS...AND THE COMBINATION OF LOW CLOUDS AND COLD ADVECTION
SHOULD LIMIT HIGHS TO THE LOWER TO MID 50S FOR MOST LOCATIONS.
DEEPER MIXING WITH STRONG CAA WILL PROMOTE WEST-NORTHWEST WIND GUSTS
TO 20 TO 25 MPH ON FRIDAY.
&&
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 350 PM EDT THU OCT 15 2015
FIRST LEGITIMATE SURGE OF POLAR AIR (850 MB TEMPS FALLING TO NEAR
-6C) IN THE SHORT TERM PERIOD WILL BECOME BETTER ESTABLISHED INTO
FRIDAY NIGHT-EARLY SUNDAY AS LONGWAVE TROUGH AXIS SHARPENS ACROSS
EASTERN NORTH AMERICA. DEEP CYCLONIC NORTHWEST FLOW AND LAKE-700 MB
TEMP DIFFERENTIALS PUSHING THE MID-UPPER 20S SHOULD SUPPORT A LAKE
RESPONSE INTO FAVORED NW FLOW ZONES. MOISTURE DEPTH/QUALITY NOT ALL
THAT IMPRESSIVE BUT SHOULD STILL SEE A FEW LAKE EFFECT RAIN SHOWERS
(POSSIBLY MIXED WITH GRAUPEL/SNOW INLAND EARLY IN THE MORNING)
MATERIALIZE FRIDAY NIGHT INTO SATURDAY. INLAND EXTENT/COVERAGE OF LE
CLOUDS (UNCERTAIN AT THIS RANGE) WILL DICTATE FROST/FREEZE FORMATION
FRIDAY NIGHT AND SATURDAY NIGHT. BETTER OPPORTUNITY APPEARS TO BE IN
OUR FAR NE AND FAR SW ZONES AWAY FROM LAKE PLUME WHERE
CLEARING/DECOUPLING MAY SUPPORT A SEVERAL HOUR PERIOD OF SUB
FREEZING (29-32F) TEMPS. WITH THIS AND COLLABORATION WITH
SURROUNDING OFFICES OPTED TO HOIST A FREEZE WATCH IN THESE AREAS
EARLY SATURDAY MORNING. BETTER CHANCES FOR A FROST/FREEZE ACROSS THE
ENTIRE AREA SATURDAY NIGHT AS SFC HIGH PRESSURE BUILDS INTO THE OHIO
VALLEY. A HEADLINE MAY EVENTUALLY BE NEEDED FOR THIS PERIOD.
STRONG WARM ADVECTION WILL THEN COMMENCE LATER SUNDAY INTO MONDAY AS
UPPER LEVEL TROUGH EXITS AND LOW LEVEL FLOW BACKS SOUTHWESTERLY ON
THE BACKSIDE OF HIGH PRESSURE...WITH HIGHS BY MONDAY LIKELY
RECOVERING CLOSE TO NORMAL. ANY MOISTURE CONVERGENCE/ADVECTION WILL
LIKELY FOCUS NNW OF THE FCST AREA THROUGH TUESDAY RESULTING IN A DRY
SUNDAY THRU TUESDAY. CHANCES FOR SHOWERS THEN RETURN BY THE MIDDLE
OF NEXT WEEK AS NEXT SHORTWAVE TROUGH AND ATTENDANT COLD FRONT SWING
THROUGH.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 217 PM EDT THU OCT 15 2015
A STRONG SHORT WAVE TRACKING ACROSS THE SOUTHERN GREAT LAKES WILL
ALLOW A FRONTAL BOUNDARY TO TRACK ACROSS THE AREA THIS EVENING.
THE STRONGEST FORCING WILL REMAIN JUST NORTH OF KSBN LATE THIS
AFTERNOON AND EXPECTING MOST OF THE MEASURABLE RAIN TO BE CONFINED
TO SOUTHERN LOWER MICHIGAN. SKIES WILL CLEAR BEHIND THIS FRONTAL
BOUNDARY AND DISTURBANCE THIS EVENING...BUT LAKE EFFECT CLOUDS ARE
EXPECTED TO REDEVELOP EARLY FRIDAY MORNING AS MUCH COOLER AIR
ADVECTS SOUTHWARD. INVERSION HEIGHTS REMAIN WILL REMAIN LOW...BUT
SOME SCATTERED LIGHT LAKE EFFECT RAIN SHOWERS WILL BE POSSIBLE
DURING THE DAY FRIDAY. MVFR CIGS ARE POSSIBLE WITH THE LAKE EFFECT
CLOUDS FRIDAY...BUT BASES SHOULD REMAIN ABOVE FUEL ALTERNATE
CRITERIA. WEST-NORTHWEST WINDS ARE EXPECTED TO BE BECOME GUSTY
AGAIN ON FRIDAY...WITH PEAK GUSTS OF 20 TO 25 KNOTS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
INZ007-013-020-022.
MI...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
MIZ080-081.
OH...FREEZE WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY MORNING FOR
OHZ001-002.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR LMZ043-046.
&&
SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...STEINWEDEL
AVIATION...MARSILI
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Oct 15, 5:37 AM EDT, 13 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 537 AM EDT THU OCT 15 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-160945- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 537 AM EDT THU OCT 15 2015 /437 AM CDT THU OCT 15 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PATCHY FROST IS POSSIBLE WELL INLAND FROM LAKE MICHIGAN FRIDAY NIGHT WITH WIDESPREAD FROST EXPECTED SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-160945- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 537 AM EDT THU OCT 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THROUGH SATURDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Oct 15, 7:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
721 PM EDT THU OCT 15 2015
INZ006-007-MIZ079>081-OHZ001-160045-
STEUBEN-LAGRANGE-HILLSDALE-BRANCH-ST. JOSEPH-WILLIAMS-
721 PM EDT THU OCT 15 2015
...A LINE OF SHOWERS WITH AN ISOLATED THUNDERSTORM WILL AFFECT
NORTHERN STEUBEN... NORTHERN LAGRANGE...BRANCH...ST.
JOSEPH...HILLSDALE AND NORTHERN WILLIAMS COUNTIES...
AT 717 PM EDT...A LINE OF SHOWERS AND A FEW ISOLATED THUNDERSTORMS
WERE ALONG A LINE EXTENDING FROM 7 MILES WEST OF UNION CITY
MICHIGAN TO NEAR WHITE PIGEON MICHIGAN...AND MOVING EAST AT 50 MPH.
BRIEF DOWNPOURS AND GUSTY WINDS CAN BE EXPECTED. A FEW WIND GUSTS UP
TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS AND ISOLATED STORMS.
LOCATIONS IMPACTED INCLUDE...
STURGIS...COLDWATER...ANGOLA...HILLSDALE...THREE RIVERS...BRONSON...
HUDSON...JONESVILLE...FREMONT...CONSTANTINE...WEST UNITY...QUINCY...
UNION CITY...WHITE PIGEON...CENTREVILLE...PIONEER...LITCHFIELD...
COLON...READING AND HOLIDAY CITY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 350 AND 357.
INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 1 AND 21.
INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 109 AND 156.
INTERSTATE 80 IN OHIO BETWEEN MILE MARKERS 1 AND 21.
&&
LAT...LON 4177 8436 4170 8437 4170 8440 4159 8440
4171 8566 4176 8566 4176 8577 4207 8569
4207 8436
TIME...MOT...LOC 2317Z 280DEG 46KT 4208 8528 4177 8563
SLLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 4:41 AM EDT | Small Craft Advisory | IWX | 60 hr | |
| Oct 15, 3:39 PM EDT | Freeze Watch | IWX | Cass, DeKalb, Fulton, LaGrange, Miami, Pulaski and 3 more | 24 hr |
Nearby
Special Weather Statements in Michigan, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.